MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, the vessel sealer instrument was not sealing properly.While there was no report of any patient, harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy procedure, the vessel sealer instrument was not working.The customer was able to complete the procedure with no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: an error message was displayed stating that the instrument was not working properly and to remove and reinstall the instrument.The error message was not a persistent message.Although, the instrument was removed and reinstalled, it would sometimes continue to function properly.It properly sealed numerous times throughout the case and still worked a few times after the error message had occurred.
 
Additional Manufacturer Narrative
Failure analysis confirmed through error logs the customer reported complaint.The error log review indicated ¿error 22024¿ occurred during the procedure three times.This error is defined as ¿when the instrument is commanded to strong grip torque (usually for vessel seal function), the grip torque is outside the expected range (most likely too low).¿ as a result, this would prompt the user with a error screen message of "sealing malfunction, remove and reinstall, if issue persists, discard instrument.".

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8072072
Report Number2955842-2018-10672
Device Sequence Number1593948
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200630(10)M10180615
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180615 0354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES